Q. My hair is falling out in clumps due to severe stress. Please advise.

Answered by
Dr. Sampada Avinash Thakare
and medically reviewed by iCliniq medical review team.
Published on May 23, 2018

Hello doctor,

I am a 37 year old female. I have been experiencing hair fall in clumps since the last two weeks, so much so that, I have lost half of my hair. The last one month, I have been under stress because of my father's death. I have consulted a dermatologist and have got some tests done as suggested. My reports were fine except my vitamin D and hemoglobin which were slightly less. I was prescribed meds like Iron tablet and vitamin D sachet. I was also advised to apply Manor and Qilib liquid on my scalp. The hair fall is still continuing. I have started experiencing pain on the scalp, in the roots of the hair. For the last four months, I have been using antihistamine and steroids as suggested by the earlier dermatologist for urticaria skin eruptions. The present doctor has asked me to stop using steroids and continue with an antihistamine. Please advise what to do as both my problem continues.

Dr. Sampada Avinash Thakare

Cosmetology Dermatology Venereology
#

Hello,

Welcome to icliniq.com.

  • For urticaria, you should take only antihistamine. Steroids are advised if there is no relief with an antihistamine for even eight weeks.
  • Secondly, a major cause for Telogen effluvium hair loss can be low hemoglobin levels.
  • You are on the right medications oral as well as topical for your hair loss.
  • It takes time to show results. Please continue with the medications.

For more information consult a dermatologist online --> https://icliniq.com./ask-a-doctor-online/dermatologist

Also Read Answers From:

Related Questions & Answers


Can stress inhibit brain development in children?

Query: Hi doctor, I read that great stress will cause brain development inhibition in children. Can this be caught up through something? Is this permanent?  Read Full >>


Dr. Shubham Mehta
Psychiatrist

Answer: Hello, Welcome to icliniq.com. Great amount of stress in children does affect brain development. As the brain develops till the age of 18 years, stress can affect the development. Stress can, in general, affect the functioning of the body, hormonal balance, and immunity levels as well. If the str...  Read Full

Is hair fall common after a surgery?

Query: Hi doctor, Last year, I noticed hair fall. Then, I had a surgery for appendix and post surgery my hair fall increased severely. I have checked vitamin D, B12 and ferritin levels. Everything is normal. Since, I am a vegetarian my doctor put me on some multivitamin tablets. I am also taking biotin tab...  Read Full >>


Dr. Atishay Bukharia
Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Plastic Surgeon, Venereologist

Answer: Hi, Welcome to icliniq.com. You are suffering from acute telogen effluvium. Telogen effluvium¬†is a self-limiting disorder and is very common after any surgical procedure. Keep taking the multivitamins and there is no need for Minoxidil because it is mainly for androgenic alopecia. If you applied it...  Read Full

Please suggest homeopathy medicine for urticaria.

Query: Hi doctor, I am a 30 year old male. Recently, I have been diagnosed with having urticaria (burning, itching sensations throughout the body from head to toe). It started out in an acute way but is turning out to be chronic. It has been more than two and a half months and I am still suffering from it...  Read Full >>


Dr. Potnuru Srinivaasa Sudhakar
Homeopathic Physician

Answer: Hello, Welcome to icliniq.com. I have seen your reports (attachment removed to protect patient identity), your thyroid profile is normal, and serum triglycerides level is a little bit high. For urticaria, in homeopathy, we have best remedies. So, you need not worry about your problem. Your blood ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.